Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 4, 2012, 4:51 PM CDT for 5 counties in Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 4, 2012, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Fort Bend County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 107 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:46 PM CDT | HAIL 0.25 | 6 Sse Boling-Iago, TX | PUBLIC REPORT OF PEA SIZE HAIL AT FM 1301 IN THE CENTER OF PLEDGER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 12:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3692 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
546 WUUS54 KHGX 042151 SVRHGX TXC039-157-239-321-481-042245- /O.NEW.KHGX.SV.W.0067.120404T2151Z-120404T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 451 PM CDT WED APR 4 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL BRAZORIA COUNTY IN SOUTHEASTERN TEXAS... EXTREME SOUTHWESTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS... EXTREME EAST CENTRAL JACKSON COUNTY IN SOUTHEASTERN TEXAS... MATAGORDA COUNTY IN SOUTHEASTERN TEXAS... EXTREME SOUTHEASTERN WHARTON COUNTY IN SOUTHEASTERN TEXAS... * UNTIL 545 PM CDT * AT 444 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MARKHAM...OR 12 MILES WEST OF BAY CITY...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BAY CITY...SWEENY...WILD PEACH VILLAGE...VAN VLECK... MARKHAM AND BOLING-IAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2895 9631 2936 9584 2904 9559 2881 9621 TIME...MOT...LOC 2144Z 231DEG 21KT 2895 9617 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:49 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 4, 4:49 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 449 PM CDT WED APR 4 2012 .DISCUSSION... APOLOGIZE FOR THE DELAY IN ISSUING FORECAST PRODUCTS TODAY. WORKING ON TECHNICAL DIFFICULTIES ASSOCIATED WITH TESTING AWIPS2 BUT FORECAST PRODUCTS SHOULD BE OUT NOW. EXPECT CONVECTION TO CONTINUE ALONG THE COAST THIS EVENING AND DEVELOP TOWARDS MATAGORDA BAY THROUGH THE EVENING. SVR WATCH WILL CONTINUE UNTIL 8PM TONIGHT. MAIN THREATS WILL BE HAIL...WIND AND HEAVY RAINFALL. PRECIP WATER VALUES LOOK TO BE AROUND 1.5 TO 1.6 INCHES JUST ALONG THE COAST AND CONTRIBUTE TO HEAVY RAINFALL THREAT. WATER VAPOR IMAGERY SHOWS UPPER LOW OVER S PLAINS WITH TROUGH AXIS/SHORTWAVE PUSHING INTO THE AREA. EXPECT UPPER LOW TO CONTINUE TO MOVE NE TONIGHT WITH TROUGH AXIS PUSHING THROUGH THE AREA ALLOWING FOR DRIER CONDITIONS TOMORROW. UPPER LEVEL RIDGE SHOULD BUILD OVER THE AREA THROUGH THE WEEKEND AN EARLY NEXT WEEK. EXPECT A BACK DOOR FRONT TO PUSH INTO THE AREA FRI WHICH WILL LOWER BOUNDARY LAYER MOISTURE. COULD SEE TEMPS SLIGHTLY COOLER OVER THE WEEKEND. EXTENDED RANGE FORECAST MODELS SHOW A STRONGER FRONT PUSHING THROUGH THE AREA ON TUE AS DEEP TROUGH DEVELOPS OVER THE EASTERN HALF OF THE U.S. WITH RIDGE OVER THE ROCKIES. NORTHERLY FLOW ALOFT WILL SUPPORT FRONTAL PASSAGE. FRONT MAY KNOCK A COUPLE OF DEGREES OFF TEMPS AND COULD SEE MAX/MIN TEMPS CLOSER TO CLIMO NORMS BUT PROBABLY STILL A COUPLE OF DEGREES ABOVE. 39/42 && .MARINE... A LIGHT WIND REGIME WILL CONTINUE FOR THE NEXT FEW DAYS...EXCEPT FOR HIGHER WINDS AND/OR SEAS IN AND AROUND AREA SHOWERS/THUNDERSTORMS. AN EAST TO SOUTHEAST FLOW OF 5 TO 15 KNOTS SHOULD PREVAIL FRIDAY AFTERNOON THROUGH THE WEEKEND. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 60 82 61 82 60 / 10 10 10 10 10 HOUSTON (IAH) 63 85 63 84 62 / 30 10 10 10 10 GALVESTON (GLS) 69 81 70 81 69 / 40 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39 MARINE/AVIATION...42
Hazardous weather outlook, Apr 4, 11:40 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1140 AM CDT WED APR 4 2012 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-051645- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1140 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF INTERSTATE 10 TODAY AND THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH HAIL AND GUSTY WINDS. THE ACTIVITY SHOULD REMAIN ALONG THE COAST AND PUSH EAST THROUGH THE AFTERNOON. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Apr 4, 1:36 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
136 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL LEAGUE CITY 29.49N 95.11W
04/04/2012 E0.25 INCH GALVESTON TX PUBLIC
PEA SIZE HAIL REPORTED IN WEST PART OF LEAGUE CITY
&&
TWGLocal storm report, Apr 4, 1:49 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
149 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL ALVIN 29.43N 95.25W
04/04/2012 E2.75 INCH BRAZORIA TX PUBLIC
BASEBALL SIZE HAIL REPORTED ON COMMUNITY DRIVE NEAR ALVIN
COMMUNITY COLLEGE
&&
TWGLocal storm report, Apr 4, 2:15 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
215 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL HITCHCOCK 29.32N 95.02W
04/04/2012 E0.25 INCH GALVESTON TX LAW ENFORCEMENT
PEA SIZE HAIL REPORTED BY LAW ENFORCEMENT
&&
TWGLocal storm report, Apr 4, 3:04 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LAKE JACKSON 29.04N 95.45W
04/04/2012 E1.00 INCH BRAZORIA TX PUBLIC
LAW ENFORCEMENT RELAYED REPORTED OF QUARTER SIZE HAIL BY
THE PUBLIC
&&
TWGLocal storm report, Apr 4, 3:46 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL BRAZORIA 29.05N 95.57W
04/04/2012 E1.75 INCH BRAZORIA TX BROADCAST MEDIA
KTRK RELAYED REPORT OF GOLFBALL SIZE HAIL
0333 PM HAIL BAY CITY 28.98N 95.96W
04/04/2012 E0.25 INCH MATAGORDA TX TRAINED SPOTTER
PEA SIZE HAIL REPORTED AT FM457 AND HWY35 NEAR BAY CITY
0342 PM HAIL BAY CITY 28.98N 95.96W
04/04/2012 E0.50 INCH MATAGORDA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL INCREASED TO MARBLE SIZE AT
FM457 AND HWY35
&&
TWGLocal storm report, Apr 4, 3:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL BAY CITY 28.98N 95.96W
04/04/2012 E1.00 INCH MATAGORDA TX TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL REPORTED BY TRAINED SPOTTER
&&
TWGThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:15 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 60 min |
| Apr 3, 8:00 PM CDT | Special Weather Statement | HGX | Houston, Madison | 60 min |
| Apr 3, 8:09 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Washington | 81 min |
| Apr 3, 8:51 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 39 min |
| Apr 3, 9:12 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 48 min |
| Apr 3, 9:28 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 47 min |
| Apr 3, 9:57 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Walker | 48 min |
| Apr 3, 10:14 PM CDT | Areal Flood Advisory | HGX | Houston, Madison | 2 hr |
| Apr 3, 10:48 PM CDT | Special Weather Statement | HGX | Houston | 57 min |
| Apr 3, 10:50 PM CDT | Special Weather Statement | HGX | Madison | 55 min |
| Apr 3, 11:35 PM CDT | Special Weather Statement | HGX | Trinity | 55 min |
| Apr 3, 11:53 PM CDT | Special Weather Statement | HGX | Walker | 52 min |
| Apr 4, 12:29 AM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 46 min |
| Apr 4, 12:34 AM CDT | Special Weather Statement | HGX | Montgomery | 56 min |
| Apr 4, 12:44 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 46 min |
| Apr 4, 1:32 AM CDT | Special Weather Statement | HGX | Montgomery, San Jacinto | 58 min |
| Apr 4, 1:52 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 38 min |
| Apr 4, 2:31 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 59 min |
| Apr 4, 8:49 AM CDT | Special Marine Warning | HGX | 56 min | |
| Apr 4, 11:09 AM CDT | Special Weather Statement | HGX | Harris | 51 min |
| Apr 4, 11:37 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 38 min |
| Apr 4, 12:17 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 43 min |
| Apr 4, 12:59 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston | 61 min |
| Apr 4, 1:02 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 43 min |
| Apr 4, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 40 min |
| Apr 4, 1:35 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 40 min |
| Apr 4, 1:43 PM CDT | Special Marine Warning | HGX | 92 min | |
| Apr 4, 1:59 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 46 min |
| Apr 4, 2:12 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 25 min |
| Apr 4, 2:17 PM CDT | Special Marine Warning | HGX | 88 min | |
| Apr 4, 2:42 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 48 min |
| Apr 4, 3:00 PM CDT | Special Marine Warning | HGX | 90 min | |
| Apr 4, 3:23 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 52 min |
| Apr 4, 3:30 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Matagorda | 45 min |
| Apr 4, 3:35 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 115 min |
| Apr 4, 3:46 PM CDT | Special Marine Warning | HGX | 89 min | |
| Apr 4, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Jackson, Matagorda | 62 min |
| Apr 4, 4:23 PM CDT | Special Marine Warning | HGX | 82 min | |
| Apr 4, 5:07 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 53 min |
| Apr 4, 5:22 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 80 min |
| Apr 4, 5:29 PM CDT | Special Marine Warning | HGX | 91 min | |
| Apr 4, 5:41 PM CDT | Special Marine Warning | HGX | 32 min | |
| Apr 4, 5:54 PM CDT | Special Weather Statement | HGX | Fort Bend | 51 min |
| Apr 4, 6:27 PM CDT | Special Marine Warning | HGX | 93 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.